November  2013, 33(11&12): 5305-5317. doi: 10.3934/dcds.2013.33.5305

Rational approximations of semigroups without scaling and squaring

1. 

Department of Mathematics, Louisiana State University, Baton Rouge, LA 70803, United States

2. 

Department of Mathematics, Roger Williams University, Bristol, RI 02809, United States

3. 

Mathematisches Institut, Universität Tübingen, Tübingen, 72076, Germany

Received  January 2012 Published  May 2013

We show that for all $q\ge 1$ and $1\le i \le q$ there exist pairwise conjugate complex numbers $b_{q,i}$ and $\lambda_{q,i}$ with $\mbox{Re} (\lambda_{q,i}) > 0$ such that for any generator $(A, D(A))$ of a bounded, strongly continuous semigroup $T(t)$ on Banach space $X$ with resolvent $R(\lambda,A) := (\lambda I-A)^{-1}$ the expression $\frac{b_{q,1}}{t}R(\frac{\lambda_{q,1}}{t},A) + \frac{b_{q,2}}{t}R(\frac{\lambda_{q,2}}{t},A) + \cdots + \frac{b_{q,q}}{t}R(\frac{\lambda_{q,q}}{t},A)$ provides an excellent approximation of the semigroup $T(t)$ on $D(A^{2q-1})$. Precise error estimates as well as applications to the numerical inversion of the Laplace transform are given.
Citation: Frank Neubrander, Koray Özer, Teresa Sandmaier. Rational approximations of semigroups without scaling and squaring. Discrete & Continuous Dynamical Systems - A, 2013, 33 (11&12) : 5305-5317. doi: 10.3934/dcds.2013.33.5305
References:
[1]

T. M. Apostol, "Mathematical Analysis,", Addison-Wesley, (1974). Google Scholar

[2]

W. Arendt, C. J. K. Batty, M. Hieber and F. Neubrander, "Vector-Valued Laplace Transforms and Cauchy Problems,", $2^{nd}$ edition Monographs in Mathematics, (2011). Google Scholar

[3]

P. Brenner and V. Thomée, On rational approximation of semigroups,, SIAM J. Numer. Anal., 16 (1979), 683. doi: 10.1137/0716051. Google Scholar

[4]

B. L. Ehle, $A$-stable methods and Padé approximations to the exponential function,, SIAM J. Math. Anal., 4 (1973), 671. doi: 10.1137/0504057. Google Scholar

[5]

J. A. Goldstein, "Semigroups of Operators and Applications,", Oxford University Press, (1985). Google Scholar

[6]

William Harrison, Ph.D thesis,, Louisiana State University, (2012). Google Scholar

[7]

R. Hersh and T. Kato, High-accuracy stable difference schemes for wellposed initial value problems,, SIAM J. Numer. Anal., 16 (1979), 670. doi: 10.1137/0716050. Google Scholar

[8]

P. Jara, Rational approximation schemes for bi-continuous semigroups,, J. Math. Anal. Appl., 344 (2008), 956. doi: 10.1016/j.jmaa.2008.02.068. Google Scholar

[9]

P. Jara, F. Neubrander and K. Özer, Rational inversion of the Laplace transform,, Journal of Evolution Equations, (). doi: 10.1007/s00028-012-0139-1. Google Scholar

[10]

Mihály Kovács, "On Qualitative Properties and Convergence of Time-Discretization Methods for Semigroups,", Ph. D. Thesis, (2004). Google Scholar

[11]

M. Kovács, On the convergence of rational approximations of semigroups on intermediate spaces,, Math. Comp., 76 (2007), 273. doi: 10.1090/S0025-5718-06-01905-3. Google Scholar

[12]

M. Kovács and F. Neubrander, On the inverse Laplace-Stieltjes transform of $A$-stable rational functions,, New Zealand J. Math., 36 (2007), 41. Google Scholar

[13]

Koray Özer, "Laplace Transform Inversion and Time-Discretization Methods for Evolution Equations,", Ph.D. thesis, (2008). Google Scholar

[14]

M. H. Padé, Sur répresentation approchée d'une fonction par des fractionelles,, Ann. de l'Ecole Normale Superieure, 9 (1892). Google Scholar

[15]

O. Perron, "Die Lehre von den Kettenbrüchen,", Chelsea Pub. Co., (1950). Google Scholar

[16]

Armin Reiser, "Time Discretization for Evolution Equations,", Diplomarbeit, (2008). Google Scholar

[17]

D. V. Widder, "The Laplace Transform,", Princeton University Press, (1946). Google Scholar

[18]

Teresa Sandmaier, "Implizite und Explizite Approximationsverfahren,", Wissenschaftliche Arbeit, (2010). Google Scholar

show all references

References:
[1]

T. M. Apostol, "Mathematical Analysis,", Addison-Wesley, (1974). Google Scholar

[2]

W. Arendt, C. J. K. Batty, M. Hieber and F. Neubrander, "Vector-Valued Laplace Transforms and Cauchy Problems,", $2^{nd}$ edition Monographs in Mathematics, (2011). Google Scholar

[3]

P. Brenner and V. Thomée, On rational approximation of semigroups,, SIAM J. Numer. Anal., 16 (1979), 683. doi: 10.1137/0716051. Google Scholar

[4]

B. L. Ehle, $A$-stable methods and Padé approximations to the exponential function,, SIAM J. Math. Anal., 4 (1973), 671. doi: 10.1137/0504057. Google Scholar

[5]

J. A. Goldstein, "Semigroups of Operators and Applications,", Oxford University Press, (1985). Google Scholar

[6]

William Harrison, Ph.D thesis,, Louisiana State University, (2012). Google Scholar

[7]

R. Hersh and T. Kato, High-accuracy stable difference schemes for wellposed initial value problems,, SIAM J. Numer. Anal., 16 (1979), 670. doi: 10.1137/0716050. Google Scholar

[8]

P. Jara, Rational approximation schemes for bi-continuous semigroups,, J. Math. Anal. Appl., 344 (2008), 956. doi: 10.1016/j.jmaa.2008.02.068. Google Scholar

[9]

P. Jara, F. Neubrander and K. Özer, Rational inversion of the Laplace transform,, Journal of Evolution Equations, (). doi: 10.1007/s00028-012-0139-1. Google Scholar

[10]

Mihály Kovács, "On Qualitative Properties and Convergence of Time-Discretization Methods for Semigroups,", Ph. D. Thesis, (2004). Google Scholar

[11]

M. Kovács, On the convergence of rational approximations of semigroups on intermediate spaces,, Math. Comp., 76 (2007), 273. doi: 10.1090/S0025-5718-06-01905-3. Google Scholar

[12]

M. Kovács and F. Neubrander, On the inverse Laplace-Stieltjes transform of $A$-stable rational functions,, New Zealand J. Math., 36 (2007), 41. Google Scholar

[13]

Koray Özer, "Laplace Transform Inversion and Time-Discretization Methods for Evolution Equations,", Ph.D. thesis, (2008). Google Scholar

[14]

M. H. Padé, Sur répresentation approchée d'une fonction par des fractionelles,, Ann. de l'Ecole Normale Superieure, 9 (1892). Google Scholar

[15]

O. Perron, "Die Lehre von den Kettenbrüchen,", Chelsea Pub. Co., (1950). Google Scholar

[16]

Armin Reiser, "Time Discretization for Evolution Equations,", Diplomarbeit, (2008). Google Scholar

[17]

D. V. Widder, "The Laplace Transform,", Princeton University Press, (1946). Google Scholar

[18]

Teresa Sandmaier, "Implizite und Explizite Approximationsverfahren,", Wissenschaftliche Arbeit, (2010). Google Scholar

[1]

Hiroki Sumi, Mariusz Urbański. Bowen parameter and Hausdorff dimension for expanding rational semigroups. Discrete & Continuous Dynamical Systems - A, 2012, 32 (7) : 2591-2606. doi: 10.3934/dcds.2012.32.2591

[2]

Weihua Liu, Andrew Klapper. AFSRs synthesis with the extended Euclidean rational approximation algorithm. Advances in Mathematics of Communications, 2017, 11 (1) : 139-150. doi: 10.3934/amc.2017008

[3]

Hassan Emamirad, Arnaud Rougirel. A functional calculus approach for the rational approximation with nonuniform partitions. Discrete & Continuous Dynamical Systems - A, 2008, 22 (4) : 955-972. doi: 10.3934/dcds.2008.22.955

[4]

Martin Hanke, William Rundell. On rational approximation methods for inverse source problems. Inverse Problems & Imaging, 2011, 5 (1) : 185-202. doi: 10.3934/ipi.2011.5.185

[5]

Xinmin Xiang. The long-time behaviour for nonlinear Schrödinger equation and its rational pseudospectral approximation. Discrete & Continuous Dynamical Systems - B, 2005, 5 (2) : 469-488. doi: 10.3934/dcdsb.2005.5.469

[6]

Rich Stankewitz, Hiroki Sumi. Random backward iteration algorithm for Julia sets of rational semigroups. Discrete & Continuous Dynamical Systems - A, 2015, 35 (5) : 2165-2175. doi: 10.3934/dcds.2015.35.2165

[7]

Hiroki Sumi, Mariusz Urbański. Measures and dimensions of Julia sets of semi-hyperbolic rational semigroups. Discrete & Continuous Dynamical Systems - A, 2011, 30 (1) : 313-363. doi: 10.3934/dcds.2011.30.313

[8]

Chihiro Matsuoka, Koichi Hiraide. Special functions created by Borel-Laplace transform of Hénon map. Electronic Research Announcements, 2011, 18: 1-11. doi: 10.3934/era.2011.18.1

[9]

Bruno Buonomo, Alberto d’Onofrio, Deborah Lacitignola. Rational exemption to vaccination for non-fatal SIS diseases: Globally stable and oscillatory endemicity. Mathematical Biosciences & Engineering, 2010, 7 (3) : 561-578. doi: 10.3934/mbe.2010.7.561

[10]

Guizhen Cui, Yan Gao. Wandering continua for rational maps. Discrete & Continuous Dynamical Systems - A, 2016, 36 (3) : 1321-1329. doi: 10.3934/dcds.2016.36.1321

[11]

Motoko Qiu Kawakita. Certain sextics with many rational points. Advances in Mathematics of Communications, 2017, 11 (2) : 289-292. doi: 10.3934/amc.2017020

[12]

Cezar Joiţa, William O. Nowell, Pantelimon Stănică. Chaotic dynamics of some rational maps. Discrete & Continuous Dynamical Systems - A, 2005, 12 (2) : 363-375. doi: 10.3934/dcds.2005.12.363

[13]

Justyna Szpond, Grzegorz Malara. The containment problem and a rational simplicial arrangement. Electronic Research Announcements, 2017, 24: 123-128. doi: 10.3934/era.2017.24.013

[14]

A. Gasull, Víctor Mañosa, Xavier Xarles. Rational periodic sequences for the Lyness recurrence. Discrete & Continuous Dynamical Systems - A, 2012, 32 (2) : 587-604. doi: 10.3934/dcds.2012.32.587

[15]

Eriko Hironaka, Sarah Koch. A disconnected deformation space of rational maps. Journal of Modern Dynamics, 2017, 11: 409-423. doi: 10.3934/jmd.2017016

[16]

Peter E. Kloeden, Björn Schmalfuss. Lyapunov functions and attractors under variable time-step discretization. Discrete & Continuous Dynamical Systems - A, 1996, 2 (2) : 163-172. doi: 10.3934/dcds.1996.2.163

[17]

Fahd Jarad, Thabet Abdeljawad. Generalized fractional derivatives and Laplace transform. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 709-722. doi: 10.3934/dcdss.2020039

[18]

Esha Chatterjee, Sk. Sarif Hassan. On the asymptotic character of a generalized rational difference equation. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 1707-1718. doi: 10.3934/dcds.2018070

[19]

Guo Ben-Yu, Wang Zhong-Qing. Modified Chebyshev rational spectral method for the whole line. Conference Publications, 2003, 2003 (Special) : 365-374. doi: 10.3934/proc.2003.2003.365

[20]

Domingo Gomez-Perez, Ana-Isabel Gomez, Andrew Tirkel. Arrays composed from the extended rational cycle. Advances in Mathematics of Communications, 2017, 11 (2) : 313-327. doi: 10.3934/amc.2017024

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (10)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]